MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / VAXCEL PASV; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / VAXCEL PASV; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number M001454580
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/22/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The june 2016 angiodynamics complaint report was reviewed for the vaxcel pasv picc product family for the failure mode "hub broken/cracked." no adverse trends were indicated.As received, the catheter was returned with an injection cap (not furnished by angiodynamics) attached to the valve.The female luer lock component of the white valve on the picc was confirmed to be cracked just adjacent to the molded parting line.The most likely root cause for the crack along the valve parting line is an over-tightened connection with a mating male luer (likely the needleless connector).The directions for use (dfu) supplied with the reported picc device contain caution that "repeated over-tightening may reduce hub connector life," and not to use hemostats to "secure or remove devices with luer lock hub connections.".
 
Event or Problem Description
As reported by hospital in (b)(6), the hub of a valved picc cracked and leaked during flushing.The device was removed.No patient complications were reported.

Brand Name
ANGIODYNAMICS / VAXCEL PASV
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key5904220
Report Number1317056-2016-00129
Device Sequence Number588283
Product Code LJS
UDI-Device IdentifierM001454580
UDI-PublicM001454580
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K021704
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/27/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2017
Device Catalogue NumberM001454580
Device Lot Number4936023
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2016
Initial Report FDA Received Date08/25/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1